Case Report

In Vivo Confocal Microscopic Findings in the Corneas of Patients with Topical Anesthetic Abuse Keratopathy

10.4274/tjo.82473

  • Sibel Kocabeyoglu
  • Yakup Çevik
  • Mehmet Cem Mocan
  • Murat Irkeç

Received Date: 30.12.2013 Accepted Date: 18.04.2014 Turk J Ophthalmol 2015;45(1):37-39

Prolonged use of topical anesthetic agents results in a toxic keratopathy with damage and inflammatory response in all corneal layers. The similarity of the clinical picture with infectious keratitis often leads to a delay in diagnosis and treatment. Consideration of topical anesthetic abuse in the differential diagnosis is crucial to prevent serious complications. In this paper, we report the in vivo confocal microscopic findings of two patients with toxic keratopathy secondary to topical anesthetic abuse.

Keywords: Topical anesthetic abuse, toxic keratopathy, in vivo confocal microscopy

Full Text (Turkish)